CMU student waives hearing in poisoning case

Published On: Dec 20 2012 11:27:02 AM EST
MOUNT PLEASANT, Mich. -

A Central Michigan University student who authorities say tried to poison a roommate at their apartment following a dispute about dirty dishes has waived a key court hearing.

MLive.com reports Kayla Bonkowski of Sterling Heights waived a preliminary examination scheduled for Thursday. She's due back in court in January for a pre-trial hearing.
Bonkowski was charged earlier this month in an Isabella County court with a felony poisoning charge in the November incident.
Read: How to create at-home first aid kit
Authorities say they believe Bonkowski put bleach in a glass of iced tea at the apartment in Union Township, located near the Mount Pleasant school about 120 miles northwest of Detroit. Police say the roommate was taken to an area hospital for treatment.

Police said in the criminal complaint that Bonkowski wrote a statement and that she told police she put bleach in her roommate’s drink.

You may also be interested in:

Pennsylvania woman admits poisoning boyfriend with Visine

Police say 33-year-old Vicki Jo Mills says she did it to get attention

A woman may see jail time after allegedly poisoning a man with eyedrops.

Vicki Jo Mills, 33, is accused of putting Visine in the drinking water of Thurman Nesbitt, 45, on up to a dozen occasions since June 2009, according to The Associated Press.

Nesbitt’s doctor treated him for years for nausea, blood pressure problems and breathing trouble, according to Pennsylvania state police.

The doctor contacted authorities in June after tetrahydrozoline, a chemical found in the optical solution that can cause irregular heartbeat or chest pain, showed up in Nesbitt’s blood tests.

"She never meant to kill him, [she] only wanted to make him pay more attention to her," police say Mills told them.

If large quantities of the drug are ingested, a person can get seriously ill and suffer from headaches, blurred vision, nausea, breathing problems. The victims can even suffer seizures and fall into a coma.